Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipodystrophy with high Cholesterol/ Triglycerides
Nov 21, 2004

I have been taking Combivir/Viramune for 5 years now. I have very high Cholesterol/ Triglycerides along with excessive fat around my waist/chest. Can the antivirals be causing the above problems? My VL is <400 and T-cells are 320. Thanks.

Response from Dr. Conway

I wish we knew everything there is to know about these conditions. It may be that this would be happening wihtout you being on treatment of any kind. If we do attirbute it to one of the drugs you are on, the likeliest "culprit" would be the zidovudine component of the Combivir. As an example, switching from Combivir to Truvada might be an easy way of testing whether this is true, without significant risk to you, as long as you have not been on the Viread part of the Truvada before, and stopped because it gave you problems.

Talk to your doctor about this.



Previous
My search of a "Cure" (LOL)
Next
Thank You Dr. Conway and The Body

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement